I've been taking 25mg of metoprolol for a little over a month for SVT. I thought I was going to have an ablation but at my last doctor appt my ekg was normal and doc and there was no need for an ablation. My SVT is caffeine induced and since I quit drinking caffeine I've had no palpatations. He reduced my medicine from 25mg to 12.5 and said if that worked I could eventually quit taking it. He also told me to drink plenty of fluids and walk 40 min. every day. So I've taken half a pill for two days now and I'm not feeling normal. I'm starting to feel like I did before I went on the medicine, headaches, dizzy, feeling like I can't breath at times. Has this happened to anyone else after reducing meds? Has anyone ever been able to stop taking the meds? I thought I would give it a few more days and if I'm still feeling like this go back to the 25mg.
congrats on the no paps and SVT under control its amazing what caffine can do to your body. i would call my dr and tell them how you feel and your concerns. hang in there looks like things are looking up for you. but do remember once you have had paps chances are you will get a few here and there but they are ok.
I was able to stop taking Amiodarone cold turkey after 9 months of use with no problems. I was already on the Lopressor for my blood pressure when I developed SVTs. After reading up on the Amiodarone and having to be monitored while taking that drug, I decided I didn't want to take it anymore. I told my doctor about my decision, but stopped abruptly. The SVT symptoms had diminished at that time any way. My symptoms have never returned so far. If you are experiencing those symptoms again, I would ressume the metoprolol and discuss this with your doctor again. Sometimes it takes some trial and error before we can get it all right. My heart spasms took some time to get better, and I had to try a few meds before I got it right. I have taken 150mg daily of this drug without any adverse reactions for 6 years now. Take care, Ally
I was on a low dose of metoprolol for about a month. It slowed my hearbeat down to the 40's (I have bradycardia anyhow), which is too slow. I dropped it cold turkey, having been told by my cardiologist at Mayo Clinic that I could do that with no adverse effects. He was right: no bad effects. I feel fine. Maybe your problems are due to something else???
I take lopressor for sinus tachycardia. Initially, I was put on a very high dosage and could not tolerate it. I've had to cut it twice now, doing so 25 mg at a time. Each time I cut it, I experienced similar symptoms as you. If you are on a beta blocker for a long enough time, you may experience withdrawal effects for a few days after reducing the dose. That happened to me each time, but it cleared up within 5-7 days. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.